Alabama, 2013

Flash Flood and Hail in Alabama, May 1 to 2, 2013

May 1 to 2, 2013 · NWS MOB · 3 events in 2 counties and zones

Thunderstorms developed across the area and produced large hail and very heavy rain which caused flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms developed across the area and produced large hail and very heavy rain which caused flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 1, 11:30 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, May 1, 11:30 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1230 PM CDT WED MAY 1 2013

.AVIATION...(18Z ISSUANCE)...AS AN UPPER SYSTEM OVER THE LOWER MISS
RIVER VALLEY MEANDERS SLOWLY EAST OVER THE NORTHERN GULF COAST
THROUGH THE FORECAST...PERIODS OF SHRA/TSRA WILL HELP TO KEEP CIGS
AT MVFR/IFR LEVELS INTO THURSDAY.

/16

&&

.SHORT TERM (TODAY AND TONIGHT)...WET PATTERN WILL CONTINUE TODAY
AND TONIGHT AS AN UPPER LOW ACROSS SOUTHWEST LOUISIANA MOVES SLOWLY
EASTWARD. PLENTIFUL DEEP LAYER MOISTURE ALONG COOLER MID LEVEL TEMPS
ASSOCIATED WITH THE UPPER LOW WILL CONTINUE TO ALLOW FOR THE
DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS DURING PEAK
HEATING HOURS WITH COVERAGES DECREASING TO SCATTERED DURING THE
OVERNIGHT HOURS. THE BEST COVERAGE TODAY WILL BE OVER WESTERN ZONES
CLOSER TO THE UPPER LOW. SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE
TO WEAK LAPSE RATES ASSOCIATED WITH A VERY MOIST VERTICAL PROFILE.
DUE TO THE SLOW EASTWARD MOVEMENT OF THE UPPER LOW...EXPECTED
CONTINUED BANDS OF SHOWERS AND THUNDERSTORMS TO MOVE ACROSS THE
AREA. THIS WILL SET THE STAGE FOR LOCALLY HEAVY RAINFALL WITH
RAINFALL AMOUNTS OF A COUPLE OF INCHES IN A FEW HOURS POSSIBLE.
FLASH FLOOD GUIDANCE REMAINS RELATIVELY HIGH AND CONFIDENCE IN THE
EXACT PLACEMENT OF THE HEAVIER RAIN WILL PRECLUDE A FLASH FLOOD
WATCH AT THIS TIME. WIDESPREAD CLOUDS AND RAIN TODAY WILL KEEP TEMPS
IN THE MID AND UPPER 70S WITH LOWS TONIGHT IN THE LOW AND MID 60S.
/13

FOR THURSDAY THROUGH FRIDAY NIGHT...DISCONCERTING RUN TO RUN
INCONSISTENCIES EVEN IN THE SHORT TERM ON THE HANDLING OF THE UPPER
LOW OVER THE REGION THOUGH THERE APPEARS TO BE BETTER CONSISTENCY
DEVELOPING ON THE EVOLUTION OF THE CENTRAL PLAINS UPPER LOW.  THE
CURRENT GUIDANCE MOVES THE UPPER LOW FROM OVER THE MISSISSIPPI DELTA
THURSDAY MORNING TO A WEAKER OPEN TROF ON FRIDAY OVER THE EXTREME
NORTHEAST GULF...WITH AN ASSOCIATED SURFACE LOW FOLLOWING A
SIMILAR...YET FURTHER SOUTH...PATH AND EVENTUALLY NEARING THE
SOUTHERN TO CENTRAL FLORIDA PENINSULA LATE FRIDAY NIGHT.  THE
LONGWAVE TROF MEANWHILE ADVANCES ACROSS THE WESTERN PLAINS AND
EVOLVES INTO A WELL DEFINED UPPER LOW OVER THE CENTRAL PLAINS WITH
THE GFS MAINTAINING A SLOW EASTWARD DRIFT WITH THIS SYSTEM THROUGH
FRIDAY NIGHT WITH SUPPORT FOR THIS SOLUTION FROM THE CANADIAN GEM.
THE ECMWF ODDLY SPLITS THE UPPER LOW INTO TWO SYSTEMS...ONE WHICH
GENERALLY FOLLOWS THE GFS/GEM SOLUTION AND ANOTHER WHICH TREKS INTO
THE NORTHERN PLAINS.  HPC PREFERS THE GFS SOLUTION FOR OUR REGION
AND WAS USED AS THE MAIN BASIS FOR THIS PERIOD.

A SURFACE LOW ASSOCIATED WITH THE PLAINS SYSTEM OCCLUDES WITH THE
UPPER LOW WITH A SURFACE TROF/COLD FRONT EXTENDING SOUTHEASTWARD TO
THE NORTHEASTERN GULF SURFACE LOW.  THE SURFACE TROF/COLD FRONT
ADVANCES INTO THE WESTERN PORTION OF THE FORECAST AREA ON FRIDAY AND
CONTINUES SLOWLY EASTWARD INTO THE EASTERN PORTION OF THE FORECAST
AREA FRIDAY NIGHT.  PRECIPITABLE WATER VALUES REMAIN NEAR 1.5-1.8
THROUGH FRIDAY WHICH IS 150-170 PERCENT OF NORMAL THEN TRENDS TO
MORE TYPICAL VALUES OF 1-1.25 INCHES FRIDAY NIGHT AS THE BEST DEEP
LAYER MOISTURE SHIFTS OFF TO THE EAST.  WITH THE ABUNDANT DEEP LAYER
MOISTURE AND PERSISTENT MODERATE ISENTROPIC LIFT ALONG WITH THE
FRONTAL BOUNDARY SLOWLY MOVING INTO THE AREA LATE IN THE
PERIOD...THIS WILL KEEP A WET PATTERN OVER THE FORECAST AREA THROUGH
FRIDAY NIGHT.  THERE ALSO CONTINUES TO BE A POTENTIAL FOR LOCALLY
HEAVY RAINS WHICH MAY RESULT IN MINOR FLOODING ISSUES...ESPECIALLY
IN URBAN AND LOW LYING AREAS.

WILL HAVE LIKELY POPS ACROSS THE AREA ON THURSDAY WITH GOOD CHANCE
POPS FOR MOST OF THE AREA THURSDAY NIGHT.  LIKELY POPS FOLLOW FOR
FRIDAY AND KEPT LIKELY POPS FOR MOST OF THE AREA FRIDAY NIGHT AS THE
SLOW MOVING FRONTAL BOUNDARY MOVES INTO THE AREA.  INSTABILITY LOOKS
TO BE SUFFICIENTLY LIMITED SO AS TO NOT EXPECT SEVERE STORM
DEVELOPMENT.  TEMPERATURES WILL BE SEVERAL DEGREES BELOW SEASONABLE
LEVELS DURING THE DAY AND A FEW DEGREES ABOVE NORMAL AT
NIGHT...EXCEPT FOR TRENDING SEVERAL DEGREES BELOW NORMAL OVER THE
WESTERN HALF OF THE AREA FRIDAY NIGHT AS THE FRONT MOVES INTO THE
AREA. /29

.LONG TERM (SATURDAY THROUGH TUESDAY)...THE UPPER LOW IS EXPECTED TO
CONTINUE SLOWLY EASTWARD ACROSS THE INTERIOR SOUTHEAST STATES
THROUGH MONDAY PER THE MORE CONSISTENT GFS AND WEAKENING WHILE
EVENTUALLY MOVING TO THE CENTRAL EAST COAST ON TUESDAY.  THE SURFACE
TROF/COLD FRONT MOVES THROUGH THE REMAINDER OF THE EASTERN PORTION
OF THE FORECAST AREA SATURDAY MORNING WITH A SURFACE RIDGE BUILDING
INTO THE AREA THROUGH THE REMAINDER OF THE PERIOD.  WILL HAVE SLIGHT
CHANCE TO CHANCE POPS FOR MUCH OF THE AREA ON SATURDAY TRENDING TO
SLIGHT CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY FOR LINGERING
PRECIPITATION.  DRY CONDITIONS FOLLOW FOR SUNDAY NIGHT THROUGH
TUESDAY.  TEMPERATURES WILL BE AROUND TEN DEGREES BELOW SEASONABLE
LEVELS ON SATURDAY WHICH GRADUALLY MODERATE TO NEAR SEASONABLE
VALUES BY TUESDAY. /29

&&

.MARINE...A BROAD UPPER LEVEL LOW PRESSURE SLOWLY MOVING EAST ACROSS
SOUTHERN LOUISIANA AND MISSISSIPPI WILL CONTINUE TO GENERATE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE MARINE AREA
THROUGH FRIDAY. GUSTY WINDS...FREQUENT LIGHTNING AND PERIODS OF VERY
HEAVY RAIN WILL BE LIKELY WITH THE HEAVIER SHOWERS OR THUNDERSTORMS
THROUGH THE WEEK. OTHERWISE...A MODERATE TO STRONG EASTERLY WIND
FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH THE REMAINDER OF THE
WEEK...BECOMING NORTH IN THE WAKE OF A COLD FRONT LATE FRIDAY INTO
SATURDAY. TIDES WILL BE ABOVE NORMAL THROUGH FRIDAY. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  64  76  63  76 /  90  60  70  50  60
PENSACOLA   77  67  76  66  76 /  80  60  70  50  70
DESTIN      75  66  75  67  75 /  80  60  70  50  60
EVERGREEN   75  61  76  63  75 /  80  60  60  50  60
WAYNESBORO  74  62  75  62  74 /  90  60  60  40  70
CAMDEN      76  59  75  62  73 /  80  50  60  40  70
CRESTVIEW   76  64  77  64  77 /  80  60  60  50  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM FRIDAY FOR THE
     FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM
     DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI
     SOUND...NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...
     PERDIDO BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

&&
Hazardous weather outlook, May 1, 5:12 AM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
612 AM CDT WED MAY 1 2013

ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-021115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE-
612 AM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT A FEW
STRONGER STORMS COULD PRODUCE GUSTY WINDS ALONG WITH FREQUENT CLOUD
TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
FRIDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD
TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAIN WILL BE LIKELY
WITH THE STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>633-635-650-655-670-675-021115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
612 AM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH TONIGHT. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
WILL BE THE PRIMARY THREATS.

STRONG WINDS OVER THE MARINE AREA WILL CAUSE HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE MARINE AREA LATE
FRIDAY INTO SATURDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE
EXPECTED IN THE WAKE OF THE FRONT THROUGH EARLY SUNDAY.

In the hours before

Special weather statement, May 1, 10:13 AM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1113 AM CDT WED MAY 1 2013

MSZ079-011715-
GEORGE MS-
1113 AM CDT WED MAY 1 2013

...A STRONG THUNDERSTORM WILL AFFECT GEORGE COUNTY IN SOUTHEAST
MISSISSIPPI...THROUGH 1215 PM CDT...

AT 1108 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
LUCEDALE...OR 6 MILES NORTH OF WADE...AND MOVING NORTHWEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUCEDALE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Special weather statement, May 1, 10:21 AM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1121 AM CDT WED MAY 1 2013

ALZ061-062-064-011645-
UPPER BALDWIN AL-LOWER BALDWIN AL-UPPER MOBILE AL-
1121 AM CDT WED MAY 1 2013

...A STRONG THUNDERSTORM WILL AFFECT WESTERN BALDWIN AND EASTERN
MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 1145 AM CDT...

AT 1117 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPANISH
FORT...OR 8 MILES SOUTHWEST OF STAPLETON...AND MOVING NORTHWEST AT 15
MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHICKASAW...          SPANISH FORT...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 34 AND 40.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Special weather statement, May 1, 10:59 AM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1159 AM CDT WED MAY 1 2013

ALZ064-011745-
LOWER BALDWIN AL-
1159 AM CDT WED MAY 1 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...THROUGH 1245 PM CDT...

AT 1156 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF ORANGE BEACH...OR 6 MILES SOUTH OF ELBERTA...AND MOVING NORTHWEST
AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ORANGE BEACH...       SUMMERDALE...         MAGNOLIA SPRINGS...
  FOLEY...              ELBERTA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Special weather statement, May 1, 12:11 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
111 PM CDT WED MAY 1 2013

ALZ061>064-011915-
UPPER BALDWIN AL-LOWER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL-
111 PM CDT WED MAY 1 2013

...A STRONG THUNDERSTORM WILL AFFECT WESTERN BALDWIN AND EASTERN
MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 215 PM CDT...

AT 110 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
FAIRHOPE...OR 5 MILES WEST OF SILVERHILL...AND MOVING NORTHWEST AT 20
MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN MOBILE...    SPANISH FORT...       POINT CLEAR...
  FAIRHOPE...           DAPHNE...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 22 AND 38.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

HAZARDOUS DRIVING CONDITONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY
RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH
MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELLERS ARE URGED TO USE
CAUTION.

&&
Special weather statement, May 1, 12:50 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
150 PM CDT WED MAY 1 2013

ALZ061-063-011945-
UPPER MOBILE AL-LOWER MOBILE AL-
150 PM CDT WED MAY 1 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 245 PM CDT...

AT 147 PM CDT...AN INTENSE THUNDERSTORM WAS LOCATED NEAR DAPHNE AND
MOVING NORTHWEST AT 15 MPH TOWARDS THE DOWNTOWN MOBILE AREA.

THIS STORM WAS PRODUCING 45 TO 55 MPH WINDS AND MAY LATER REQUIRE A
SEVERE THUNDERSTORM WARNING.

* LOCATIONS IMPACTED INCLUDE...
  MIDTOWN MOBILE...     DOWNTOWN MOBILE...    SATSUMA...
  SARALAND...           PRICHARD...           I65 AND US 45...
  I65 AND US 43...      I65 AND I165...       I65 AND AL 158...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 21 AND 28. THIS
INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 2 AND 23.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&

The radar

The Mobile radar (KMOB), 34 km away, was scanning. The volume nearest the first event began at 18:52 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 flash flood, 1 lightning. Local standard time, as filed.

Hail, Baldwin

When
May 1, 12:53 PM CST to 12:55 PM CST
Where
Baldwin County, Daphne
Measured
1 in hail
Reported by
Public
Coordinates
30.600, -87.900

Flash Flood, Mobile

When
May 1, 7:30 PM CST to 9:30 PM CST
Where
Mobile County, 2.33 mi NW of Chunchula to 6.41 mi W of Orchard
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
30.940, -88.231

Stationary thunderstorms produced 5 to 15 inches of rain which caused widespread flooded across western Mobile County caused water to flow over Grand Bay-Wilmer Road...about 1/2 mile north of the intersection with Fort Lake Road. Water was also flowing also Newman Road. Roads and parking lots were flooded in Grand Bay.

Lightning, Mobile

When
May 2, 3:00 AM CST to 3:01 AM CST
Where
Mobile County, Theodore
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
30.550, -88.170

A house was hit by lightning causing a fire and block structure damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2013Every state in 2013This day in weather historyWarnings in Alabama, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455615, 455616, 455617.